Oklahoma, 2005

Flash Flood and Hail in Oklahoma, June 13, 2005

June 13, 2005 · NWS TSA · 8 events in 5 counties and zones

4 hail, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 4:48 PM CST, 11 minutes earlier.

Area forecast discussion, Jun 13, 4:48 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
548 PM CDT MON JUN 13 2005

.MESOSCALE UPDATE...
AT 5PM PROFILERS AND WATER VAPOR IMAGERY SHOWED THE
APPROACHING MID-LEVEL SHORT FROM NORTH-CENTRAL KANSAS INTO
NORTHWEST TEXAS.  THIS WILL SUPPORT ENOUGH DEEP LAYER SHEAR
FOR A SUPERCELL STORM MODE IN NORTHEAST OKLAHOMA AND FAR
NORTHWEST ARKANSAS THIS EVENING.  FURTHER SOUTH IN THE AREA
THE SHEAR WILL SUPPORT MORE OF MULTI-CLUSTER / SHORT LINE MODE.
WEAK LOW-LEVEL FLOW ACROSS THE AREA WILL LIMIT LOW-LEVEL
STORM ROTATION POTENTIAL...STORM-RELATIVE HELICITIES ARE
GENERALLY 50 M2/S2 OR LESS WITH THE CURRENT MOTIONS.

EXPERIMENTAL GUST POTENTIAL GRIDS SHOW A HIGH DOWNBURST
POTENTIAL WITH THE ACTIVITY DEVELOPING ACROSS ACROSS NORTHEAST
OKLAHOMA...WITH MODERATE DOWNBURST POTENTIAL ELSEWHERE.
THEREFORE WIND AND HAIL ARE THE PRIMARY THREATS AT THIS TIME.

THE CAP INDEX SUGGESTS THAT THE CAP IS NOT COMPLETELY GONE...
JUST THIN ENOUGH TO BE BROKEN.  AS THE UPPER LOW TO THE NORTH
LIFTS NORTHEAST THIS EVENING AND DIURNAL COOLING STARTS THE
ACTIVITY COULD BEGIN TO DECREASE SOME BY MID EVENING...UNLESS
A COLD POOL CAN ORGANIZED AND PROMOTE MCS DEVELOPMENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

In the hours before

Local storm report, Jun 13, 11:19 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     COWETA                  35.95N 95.65W
06/12/2005                   WAGONER            OK   NEWSPAPER

            TREE UPROOTED. TIME ESTIMATED FROM RADAR.

1035 PM     TSTM WND DMG     OKMULGEE                35.62N 95.96W
06/12/2005                   OKMULGEE           OK   EMERGENCY MNGR

            NUMEROUS LARGE LIMBS BROKEN. POWER OUTAGES.

&&

SAA
Local storm report, Jun 13, 1:09 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
209 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             10 W HOMINY             36.41N 96.57W
06/12/2005  0.75 INCH        OSAGE              OK   PUBLIC

&&

SAA
Local storm report, Jun 13, 1:55 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     TSTM WND DMG     CATOOSA                 36.19N 95.75W
06/12/2005                   ROGERS             OK   COUNTY OFFICIAL

            LARGE TREE LIMB BLOWN DOWN ACROSS ROAD.

&&

SAA
Special weather statement, Jun 13, 4:40 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT MON JUN 13 2005

ARZ001-132345-
BENTON AR-
540 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     BENTON

AT 540 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF SILOAM SPRINGS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...ROCKY
COMFORT...FAIRMOUNT...BLAND...MILLER...HILL TOP...BENTONVILLE...
SILOAM SPRINGS...ROGERS...LOWELL...GENTRY...GRAVETTE...PEA RIDGE...
LAKE FRANCIS...GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CAVE SPRINGS...MONTE NE...CHEROKEE CITY...VAUGHN...LARUE...DECATUR...
CENTERTON...AVOCA...HIWASSE...BELLA VISTA...GARFIELD AND BEAVER LAKE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 31 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Mayes

When
June 13, 4:59 PM CST
Where
Mayes County, 3 mi NE of Pryor
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.333, -95.283

Hail, Mayes

When
June 13, 5:57 PM CST
Where
Mayes County, Pryor
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -95.317

Hail, Okmulgee

When
June 13, 6:08 PM CST
Where
Okmulgee County, Beggs
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.733, -96.067

Thunderstorm Wind, Pittsburg

When
June 13, 6:41 PM CST
Where
Pittsburg County, 1 mi E of Mc Alester
Measured
63 kt (72 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
34.933, -95.750

A television storm chaser recorded a 72 mile an hour wind gust just east of McAlester.

Hail, Delaware

When
June 13, 6:47 PM CST
Where
Delaware County, Grove
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.583, -94.767

Thunderstorm Wind, Delaware

When
June 13, 6:58 PM CST
Where
Delaware County, Grove
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.583, -94.767

Thunderstorm winds estimated at 70 miles an hour blew down trees.

Thunderstorm Wind, Latimer

When
June 13, 7:05 PM CST
Where
Latimer County, 3 mi NW of Wilburton
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.950, -95.350

Thunderstorm winds estimated at 70 miles an hour blew down trees at Robbers Cave State Park.

Flash Flood, Delaware

When
June 13, 8:00 PM CST to 10:00 PM CST
Where
Delaware County, 3 mi S of Jay
Reported by
EMERGENCY MANAGER
Coordinates
36.367, -94.800

Spavinaw Creek flooded adjacent roads.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456017, 5456018, 5456022, 5456023, 5456020, 5456021, 5456019, 5456024.